EconPapers    
Economics at your fingertips  
 

Discrete choice with large choice sets

Robert Bordley

Economics Letters, 2013, vol. 118, issue 1, 13-15

Abstract: Modeling product demand with discrete choice models requires specifying how all competing products rate on various attributes, which becomes difficult when the choice set is large. As a result, this paper approximates the ratings for the various product offerings with a parameterized distribution. When applied to the mixed multinomial logit model with a Gaussian parameterized distribution, this leads to an easily estimable, ‘anti-ideal point’ choice model.

Keywords: Discrete choice; Logit; Random utility maximization (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176512002625
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:118:y:2013:i:1:p:13-15

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:ecolet:v:118:y:2013:i:1:p:13-15